{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,14]],"date-time":"2026-08-14T07:28:16Z","timestamp":1786692496337,"version":"build-2736575974"},"reference-count":5,"publisher":"Danish Medical Association","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ugeskr L\u00e6ger"],"abstract":"<jats:p>Receiving total parenteral nutrition (TPN) can cause a granulomatous angiocentric pulmonary response that can lead to sudden death because of acute heart and lung failure. Here we report a case of a 57-year-old woman known with short bowel syndrome and therefore has received TPN for many years. This caused precipitation and embolisation of foreign material in the lungs, and she died of respiratory and heart failure. This case study emphasises the importance of increased attention to patients receiving TPN for extended periods of time.<\/jats:p>","DOI":"10.61409\/v11250944","type":"journal-article","created":{"date-parts":[[2026,6,9]],"date-time":"2026-06-09T06:24:28Z","timestamp":1780986268000},"page":"1-3","source":"Crossref","is-referenced-by-count":0,"title":["Foreign body granulomas in the lungs after several years of parenteral nutrition"],"prefix":"10.61409","author":[{"given":"Tine Overgaard","family":"Andersen","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Anna","family":"Arday","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"40208","published-online":{"date-parts":[[2026,6,8]]},"reference":[{"key":"ref0","doi-asserted-by":"publisher","unstructured":"Nguyen V, Chan E, Chou S, et al. Pulmonary effects of I.v. injection of crushed oral tablets: \"Excipient lung disease\". AJR Am J Roentgenol. 2014;203(5):W506-W515. https:\/\/doi.org\/10.2214\/AJR.14.12582","DOI":"10.2214\/AJR.14.12582"},{"key":"ref1","doi-asserted-by":"publisher","unstructured":"McNearney T, Bajaj C, Boyars M, et al. Total parenteral nutrition associated crystalline precipitates resulting in pulmonary artery occlusions and alveolar granulomas. Dig Dis Sci. 2003;48(7):1352-1354. https:\/\/doi.org\/10.1023\/A:1024119512162","DOI":"10.1023\/A:1024119512162"},{"key":"ref2","doi-asserted-by":"publisher","unstructured":"Strickland S, Pena E, Walker A. Fatal foreign-body granulomatous pulmonary embolization due to microcrystalline cellulose in a patient receiving total parenteral nutrition: all crystals are not what they seem. Forensic Sci Med Pathol. 2015;11(2):255-261. https:\/\/doi.org\/10.1007\/s12024-015-9664-x","DOI":"10.1007\/s12024-015-9664-x"},{"key":"ref3","unstructured":"Medicin.dk. Kabiven, forsigtighedsregler. https:\/\/pro.medicin.dk\/Medicin\/Praeparater\/2772 (17. feb 2026)"},{"key":"ref4","unstructured":"M\u00f8ller J, Patabenige S, Wimmer-Aune A, et al. Sarkoidose, 2025. Dansk Lungemedicinsk Selskab. https:\/\/lungemedicin.dk\/sarkoidose\/ (17. feb 2026)"}],"container-title":["Ugeskrift for L\u00e6ger"],"original-title":[],"deposited":{"date-parts":[[2026,8,14]],"date-time":"2026-08-14T06:48:57Z","timestamp":1786690137000},"score":1,"resource":{"primary":{"URL":"https:\/\/ugeskriftet.dk\/videnskab\/V11250944"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,6,8]]},"references-count":5,"URL":"https:\/\/doi.org\/10.61409\/v11250944","relation":{},"ISSN":["0041-5782","1603-6824"],"issn-type":[{"value":"0041-5782","type":"print"},{"value":"1603-6824","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,6,8]]}}}